Jump to content
JoP

Band removal due to reflux

Recommended Posts

Hi.  Just wondering if anyone has had their band removed due to reflux, and if so, was it successful in stopping the reflux issue?

Thanks

Share this post


Link to post
Share on other sites

Have they investigated the reason for the reflux?

i get reflux here and there, usually if I have eaten slightly to much or my band is to tight. 

Share this post


Link to post
Share on other sites

Hi Happyfrog.   Thanks for your reply.  I have been told that it is just part and parcel of having the band for me.  I am on my third band (have tried different types) but it has now been empty since 2010 as the reflux is intolerable when the band is tightened.  I am on medication daily otherwise I suffer constant heartburn, however this medication can have side effects that also concern me, so I am thinking of getting the band removed.

Share this post


Link to post
Share on other sites

That is true, unfortunately it is a side affect and hits some people worse than others. Mine is controllable with meds but it isn’t everyday so I can’t complain. 

Sounds like you have given the lapband the best shot possible. some of the side affects from the reflux medication are quite scary. But not everyone gets those side affects, so there is that. 

I hope whatever you choose to do you get some relief and soon. Reflux is very cruel. I have a family history of reflux disease, with my grandmother, mother and 2 of my older sisters having it.  Had a gastroscopy in May to check everything and so far all is well. I had unexplained nausea and stomach pain. Still unexplained, went away on its own. 

So there’s no real advice I can give you. I just wanted you to know that there is someone here that listening. 

Share this post


Link to post
Share on other sites

Thanks Happyfrog.  That's very kind of you.   

I have a big decision to make. The meds do manage it quite well for me too - so I don't think I have damaged my oesophagus - fortunately (although I am well overdue for a gastroscopy).

I never thought I would get rid of the band, but I have been told that long term use of the medications can inhibit iron and calcium absorption - which explains why I can't get my iron up to decent levels even with supplements, and the calcium issue greatly increases my risk of osteoporosis.  And there is likely to be other nutrients not being absorbed as well.  So, time for me to re-think and consider my long term health from a holistic viewpoint (rather than just focusing on my weight as I have in the past).

Thanks again for your time.

Best wishes to you for ongoing good health.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×